Volume 20, issue 6 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Some results related to finiteness properties of groups for families of subgroups

Timm von Puttkamer and Xiaolei Wu

Algebraic & Geometric Topology 20 (2020) 2885–2904
DOI: 10.2140/agt.2020.20.2885
Abstract

Let E¯¯G be the classifying space of G for the family of virtually cyclic subgroups. We show that an Artin group admits a finite model for E¯¯G if and only if it is virtually cyclic. This solves a conjecture of Juan-Pineda and Leary and a question of Lück, Reich, Rognes and Varisco for Artin groups. We then study conjugacy growth of CAT(0) groups and show that if a CAT(0) group contains a free abelian group of rank two, its conjugacy growth is strictly faster than linear. This also yields an alternative proof for the fact that a CAT(0) cube group admits a finite model for E¯ ¯G if and only if it is virtually cyclic. Our last result deals with the homotopy type of the quotient space B¯ ¯G = E¯¯GG. We show, for a poly-–group G, that B¯ ¯G is homotopy equivalent to a finite CW–complex if and only if G is cyclic.

Keywords
finiteness properties of groups for families of subgroups, Artin groups, conjugacy growth, CAT(0) cube group, virtually cyclic groups, poly-$\mathbb{Z}$–groups
Mathematical Subject Classification 2010
Primary: 20B07, 20J05
References
Publication
Received: 19 October 2018
Revised: 20 April 2019
Accepted: 1 December 2019
Published: 8 December 2020
Authors
Timm von Puttkamer
Mathematical Institute
University of Bonn
Bonn
Germany
Xiaolei Wu
Mathematical Institute
University of Bonn
Bonn
Germany
Faculty of Mathematics
Bielefeld University
Bielefeld
Germany